Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

How are high antibody titer and enlarged thyroid gland treated ?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 297 Questions
Question
Are they treating hypo instead of hyper

april 2011:
tsh 1,1
t4 (free i think) 14,1
p-tbo-ab antibodies 194
overall fatigue etc symptoms, escalating in 2 years after giving birth

diagnose autoimmune thyroidit? and hypothyreoid,
treatment for this thyroxin started in april. Usually most fatigue in about midday.

october 2011
symptoms not going anywhere but coming more strong in 3-4 week interwalls.
went to private clinic where there was the same damn doctor than in the public sector that did the diagnose-
the first place. now fatique waves, hairloss, dry skin etc
tsh 0,01 (or under)
t4(F?) 24,5
p-tbo-ab antibodies 219

said something about thyroxing working fine and labs are ok. then when faced with some question ordered kidney, liver, ekg and murmured about something wrong with XXXXXXX organs.

Should the firts diagnose have been hyper and now all gone bonker because treating wrong discease?

Hope you can shead some light into this
Posted Fri, 20 Apr 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. V. Kumaravel 9 hours later
Hello,

Thanks for posting your query.

I can understand that you had been suffering from Autoimmune thyroid disease with hypothyroidism and has been treated with thyroxine medication.

Your concerns is that even after taking the medications your symptoms are persisting and your TSH is 0.01 now.

Primary Hypothyroidism is a problem with low functioning thyroid , where your T3 and T4 are low and your TSH is high. When you are replaced adequately with thyroxine ,your T3, T4 and TSH normalizes.

During follow-up we aim to maintain your TSH within normal limit. If your biochemical reports are normal, your complaints may not be related to thyroid. I would like to review your reports with normal reference range and their values whether ug/dL or in nmol/L.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: How are high antibody titer and enlarged thyroid gland treated ? 4 hours later
Hi,
Sorry I got my months mixed.
April numbers are the first when tested and october should be august, i.e. my lab results after treatment and as I see them they have gone all the wrong way.

the "norma"l range for S-T4V-F in finland is from 9 to 21

the trhyroid also feels enlarged with sometimes swallowing problems

the april labs as I interpret them shows mild hyper but the treatment was started because of the enlarged thyroid, fatique and the high level of antibodies. normal is considered on p-tpo ab XXXXXXX 34 kU/l. Now from april 194 to august 219.

All other basic blood values are ok. crp (infection) is 4 so no sign of infection.

When for start with and especially now on second labs, t4 is high and tsh is low, it has all the time been hyperthyroidism and has been wrongly treated as hypotroidism? Fatigue starts normally in midday when thyroxine med has been taken in the morning
 
 
Answered by Dr. V. Kumaravel 18 hours later
Hello,

Thanks for follow-up details provided.

I do understand you have an high antibody titer and also an enlarged thyroid gland. You have been treated with Thyroxine.

Your latest TSH is below the reference range and your T4 is above the reference range, which means you could consider reducing/ stopping the thyroxine medication and reassess your thyroid functions after 4 to 6 weeks.

If still it is in hyperthyroid range, then it would warrant further investigation and treatment.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor